Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Critical Care Medicine-Cardiovascular Disorders--->Arrhythmias and Pacemaker
Page: 1

Question 1#Print Question

You are being emergently called bedside to a 52-year-old otherwise healthy female who underwent a thoracotomy for left lower lobectomy for non–small-cell lung cancer one day ago. According to the nurse, the patient received a 2 mg intravenous hydromorphone bolus 15 minutes ago. You find a somnolent patient, with a respiratory rate of 9/min, stable oxygen saturation of 97% on room air. The patient’s heart rate is 167 beats/min and irregular, blood pressure 73/34 mm Hg. An electrocardiogram (ECG) confirms the new diagnosis of atrial fibrillation (AF). The nurse states that the tachycardia started about 5 minutes ago.

Which would be the MOST appropriate next step?

a. Amiodarone 150 mg IV bolus
b. Synchronized cardioversion
c. Naloxone 0.04 mg IV x1, with possible repeat boluses as indicated
d. Procainamide 10 mg/kg IV bolus over 5 minute
e. Metoprolol 5 mg IV bolus


Question 2#Print Question

A 46-year-old male with Epstein anomaly, hypertension, coronary artery disease, and chronic obstructive pulmonary disease underwent an uncomplicated laminectomy but reports severe pain in the postanesthesia recovery unit. His pain eventually improved after repeated intravenous opioid boluses. However, an ECG reveals new-onset AF with a widened QRS complex and a heart rate between 130 and 140 beats/min. The patient’s blood pressure is stable at 110/50 mm Hg, respiratory rate 17/min, O2 saturation 98% while receiving 3 L oxygen/min via nasal cannula. The patient is otherwise asymptomatic. The heart rate and rhythm have not changed for the last hour. The patient was in sinus rhythm leading up to this event.

Which next intervention is MOST appropriate?

a. Synchronized cardioversion
b. Amiodarone 150 mg IV bolus
c. Metoprolol 5 mg IV bolus
d. Procainamide 10 mg/kg IV bolus over 5 minute
e. Digoxin 0.25 mg IV bolus


Question 3#Print Question

A 51-year-old male underwent an uncomplicated triple-vessel coronary artery bypass grafting 4 weeks ago and now presents to the emergency department with chest pain, a friction rub on auscultation, and diffuse ST-segment elevations on ECG. While blood samples are drawn for analysis, the patient states that he “feels lightheaded”. A noninvasive blood pressure obtained is recorded to be 62/36 mm Hg. An ECG reveals a heart rate of 33/min with narrow complex QRS complexes. The patient is quickly given three boluses of 1 mg atropine IV with no response in heart rate.

While you are waiting for the transcutaneous pacing (TCP) equipment to arrive, which of the following interventions is MOST appropriate?

a. Administer more atropine
b. Administer norepinephrine
c. Administer dopamine
d. Administer dobutamine
e. Administer isoproterenol


Question 4#Print Question

A 95-year-old female develops bradycardia in the postanesthesia care unit shortly after having undergone a transcatheter aortic valve replacement (TAVR). ECG shows a heart rate of 41, and a thirddegree atrioventricular block (AVB) is noted. A preoperative ECG showed normal sinus rhythm, right bundle branch block (RBBB), and signs of left ventricular hypertrophy. Her blood pressure up to this point had been normal but now is 93/53 mm Hg. She does report mild dizziness but appears otherwise neurologically intact.

Which of the following statements is TRUE?

a. Most of the patients after TAVR require a lifelong permanent pacemaker (PPM)
b. Immediate TCP is indicated for TAVR-induced third-degree AVB
c. A preoperative RBBB in patients undergoing TAVR is associated with worse outcomes
d. Dopamine and isoproterenol are not efficacious in this situation
e. Aminophylline is recommended for this patient with a third-degree AVB


Question 5#Print Question

A 65-year-old patient with extensive adenocarcinoma of the lung is scheduled to undergo thoracotomy, left lower lobectomy, pericardiectomy, and pleurectomy. The patient has a medical history of hypertension, coronary artery disease, poorly controlled type II diabetes mellitus, a PPM due to a Mobitz type II AVB, and congestive heart failure with a left ventricular ejection fraction (LVEF) of 40% and mild diastolic dysfunction. Unfortunately, the available medical record does not contain any information about the PPM and the patient states that he had not seen a cardiologist in a few years. No pacing spikes are seen on the ECG.

Which of the following is the MOST appropriate way to proceed?

a. Obtain electrophysiology (EP) consult and ask for the PPM to be set to AAI with a backup rate at 60 bpm
b. Apply a magnet at the beginning of the case and convert PPM to VOO at a rate of 60 bpm
c. Obtain EP consult and ask for the PPM to be set to VVI at a rate of 60 bpm
d. Obtain EP consult and ask for the PPM to be set to AOO at a rate of 60 bpm
e. Obtain EP consult and ask for the PPM to be set to DOO at a rate of 60 bpm




Category: Critical Care Medicine-Cardiovascular Disorders--->Arrhythmias and Pacemaker
Page: 1 of 2